Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Abdominal pain and spotting after urination, symptoms of gall bladder stones - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Liver and Gall Bladder
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Hi, i am a 23 Y/O F pt (Not pregnant; OTC pregnancy test X 2 days ago; Negitive results)with presenting upper Rt sided flank pain X 4Days, varing between 0/10-5/10 throbbing pain. comes and goes. When pain is present has duration of 2-10 minutes. happens about 5-10 X day mostly after meals or bathroom usage. No spicy foods or alcohol. non-smoker. Diarrhea X 4 days, X 2-4 day. i have had the pain for a few months but it'd be only once every few weeks now it's been pretty much constant for a few days. I'd appreciate if you can help me figure out what could be wrong.
User :   hello
Doctor :   let me read ur query
Doctor :   the site of the pain, could be associated with 2 things
Doctor :   1. kidney stones -
Doctor :   2. liver inflammation or gall bladder stones
Doctor :   since u mentioned that this is mostly after meals, it could be due to gall stones too
User :   i also have vaginal spotting after the pain goes away and after urinating
Doctor :   vaginal spotting, could be associated with stressfull situations, like renal stones sometimes
Doctor :   but as a separate symptom, spotting that comes on after relief of pain has to be checked
User :   what kind of OTC tx can i do to help my situation
Doctor :   you might need to undergo a ultrasound of your abdomen, to know whats the exact cause
Doctor :   it can help to detect both renal stones, gallstones as well as any thing like cysts in the ovary
Doctor :   all three things can cause the pain as described
Doctor :   pain killers like Ibuprofen or Naproxyn will be good
User :   i have had ovarian cysts before and the pain is higher this time than it was then
User :   i have also been having very irregular periods sometimes two weeks at the time
Doctor :   in that case, the probabilty of the pain _ vaginal spotting - being due to another cyst is high
Doctor :   all these are indicative of Poly cystic ovarian disease
Doctor :   any rupture of ovarian cysts - cause release of estrogen
Doctor :   and this results in spotting
User :   would this be a problem in getting pregnant at all?
Doctor :   Yes, if the periods remain irregular, then it might cause problems
Doctor :   but it is treatable
Doctor :   taking pills for a cycle of 3-4 months will regularise the periods
User :   birth control pills?
Doctor :   and when the cycles become regular, then, if needed medications to induce ovulation can help get pregnant
Doctor :   yes BIRTH CONTROL pills
Doctor :   they have a lot of use, in medical conditions other than birth control
User :   do i have to have a prescription for birth control pills to get them?
Doctor :   they help to regularise abnormal menstrual irregularities
Doctor :   yes, In US, you need a prescription
Doctor :   but before that, a proper diagnosis is needed, which might require a ultrasound
User :   is it urgent for me to go see a dr or can i just try the IBU and see what happens
Doctor :   you can try the ibuprofen for a few days or a month
Doctor :   as long as u can tolerate the symptoms
User :   how many times a day can i take IBU and how many mg
Doctor :   in case of severe pain, 400 mg thrice daily
Doctor :   or 800 mg just when u have the pain
User :   ok.
User :   thank you very much!
Doctor :   you are most welcome
User :   have a great day
Doctor :   you too
Doctor :   take care and bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor